Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Birmingham, AL

June 7, 2021Perry County, Alabama

NWS Birmingham, AL issued this special weather statement at Jun 7, 2021, 5:39 PM CDT for Perry County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 5:39 PM CDT (22:39 UTC)
Expired
Jun 7, 2021, 6:15 PM CDT
In force
36 min
Issued by
NWS Birmingham, AL

County Perry County, AL

The radar

The Birmingham radar (KBMX), 82 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

284 
WWUS84 KBMX 072239
SPSBMX

Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT Mon Jun 7 2021
 
ALZ033-072315-
Perry AL-
539 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 615 PM
CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Marion Junction, or 8 miles southeast of Marion,
moving north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marion, Suttle, Judson College and Radford. 

LAT...LON 3249 8734 3267 8731 3264 8707 3250 8710
      3249 8711 3248 8722
TIME...MOT...LOC 2239Z 191DEG 17KT 3252 8724 

$$

61

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:53 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 7, 1:53 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
153 PM CDT Mon Jun 7 2021

.SHORT TERM...
/Updated at 1240 PM CDT Mon Jun 07 2021/

Today through Tuesday.

Features of Interest.

The forecast area remains between an upper low centered over
Southwest Missouri while deep-layer ridging remains well to our
southeast. In the lower levels, expansive subtropical ridging is
centered well to the east of the area while lower pressure is
analyzed over Western Texas.

Water vapor imagery continues to depict a dry slot aloft that was
sampled on the BMX 07/12Z sounding generally above 700 mb. This
drier air aloft extends from the southwest to the northeast across
the forecast area and is resulting in more breaks in the cloud
cover on visible satellite.

A weak 850 mb disturbance is lifting northeast over portions of
our northern counties and is largely responsible for the shower
activity across our Western and Central Counties. Warm advection
behind this feature is helping to encourage shower and
thunderstorm development across the southeastern counties.
Additionally, showers and thunderstorms are racing northward from
the Central Gulf Coast region and will result in higher shower and
thunderstorm chances across our South-Central and Southeast
counties this afternoon.

Convective Hazards.

The presence of drier air aloft with very moist and destabilizing
conditions in the lower levels is resulting in a moderate risk of
wet microbursts this afternoon into the early evening. This risk
is conditional for the stronger storms that can develop today.
Deep convection is required as they build vertically high enough
to interact with the drier conditions. These storms will be
capable of producing damaging winds. This hazard is included in
the hazardous weather outlook.

Today.

Expect partly to mostly cloudy skies with showers and
thunderstorms developing later this afternoon with the better
potential south and east. Winds will remain out of the south 5-10
mph. Highs will range from the lower 80s northwest to the upper
80s southeast.

Tonight.

Shower and thunderstorm activity will decrease in intensity and
coverage as we progress through the night. Conditions will remain
very humid with lows in the lower 70s. Winds will be light out of
the south.

Tuesday.

We will again see shower and thunderstorm chances increase through
the morning hours on Tuesday with highs ranging from the lower 80s
north and east to readings around 90 southwest. Winds will remain
out of the south 5-10 mph.

05

.LONG TERM...
/Updated at 0153 PM CDT Mon Jun 07 2021/

There were no significant changes to the extended forecast. Daily
shower and thunderstorm chances go on. The overall setup will
offer a limited prospect for organized severe activity, but will
support locally heavy rainfall (perhaps some instances of minor
flooding).

89^GSatterwhite

Previous long-term discussion:
/Updated at 0309 AM CDT Mon Jun 07 2021/
Tuesday night through Sunday.

A well-defined mid-level trough axis will be located over the
Mississippi Delta region to start the period, extending southward
from the deformed remnant upper low near southern Lake Michigan.
Isolated to scattered showers and storms may be ongoing across parts
of the area Tuesday evening. Some CAMs do indicate a larger cluster
of storms just across the MS state line at the end of their runs;
confidence in its development or evolution is low but will keep some
low PoPs across much of the area Tuesday evening. Could see an
uptick in activity after midnight in the far northwest as the mid-
level trough moves closer along with a weak LLJ. Numerous showers
and storms are expected once again across the northwest half of the
area Wednesday due to the mid-level trough and associated cyclonic
flow and 2 inch PWATs. Meanwhile expect lesser coverage in the
southeast counties close to a narrow axis of lower PWATs and
ridging. Rain chances in the northwest through the overnight hours
Wednesday night. A similar setup is expected on Thursday as the
trough axis moves ever so slightly eastward. An amplifying ridge
over the Southern High Plains downstream of an eastern Pacific
trough will cause the flow aloft to become northerly Friday through
the weekend as the weak trough builds southeastward. With weak waves
in the northerly flow aloft and steeper mid-level lapse rates
advecting around the ridge, will have to keep an eye on any
thunderstorms complexes developing off to our north. PoPs will
remain enhanced across the area.

32/Davis

&&

.AVIATION...
18Z TAF Discussion.

An unsettled pattern persists across the area with an upper low to
the northwest of the area while deep-layer ridging remains to the
southeast. Drier air aloft is moving over the area from southwest
to northeast, which is providing some breaks in the cloud cover
while clouds persist across the northwest and southeast.

Showers will continue to affect areas near TCL/BHM/ASN/ANB through
early afternoon. Showers and thunderstorms continue to affect TOI
and potential is increasing near MGM over the next few hours.
Convection to the south of the forecast area is moving northward
and will likely affect TOI/MGM a bit later this afternoon.

Tonight, expect convection to decrease with time, though more
activity may clip the far northwest from activity over the Mid
South Region at this time. Ample moisture in the lower levels will
result in lower CIG's that will require restrictions at times.

Expect showers and storms to again develop during the day on
Tuesday as we remain in a moist and unstable airmass.

Note: AMD NOT SKED until further notice at KASN due to ongoing
equipment issues.

05

&&

.FIRE WEATHER...

A moist air mass remains over the area through much of the
upcoming week. Scattered to numerous showers and storms will be
possible especially during the afternoon and evening hours each
day. Depending on the rain placement and overall timing, patchy
fog will be possible each night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     69  85  68  86  69 /  40  70  30  60  30
Anniston    70  84  69  86  70 /  40  70  30  50  20
Birmingham  71  86  70  86  71 /  40  70  30  60  30
Tuscaloosa  71  88  71  87  72 /  40  70  20  60  20
Calera      70  85  69  86  70 /  40  70  20  50  20
Auburn      69  83  68  88  70 /  40  70  20  30  10
Montgomery  71  86  70  90  71 /  40  70  10  30  10
Troy        71  85  69  90  70 /  40  70  10  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Jun 7, 9:22 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
922 AM CDT Mon Jun 7 2021

ALZ011>015-017>050-081730-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
922 AM CDT Mon Jun 7 2021

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

A few strong storms may produce isolated areas of damaging winds up
to 60 mph this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon.

In the hours before

Special weather statement, Jun 7, 2:01 PM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
201 PM CDT Mon Jun 7 2021

ALZ046-048-050-071930-
Bullock AL-Russell AL-Barbour AL-
201 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BULLOCK...NORTH
CENTRAL BARBOUR AND SOUTHWESTERN RUSSELL COUNTIES UNTIL 230 PM CDT...

At 201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spring Hill, or 8 miles east of Midway, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Comer, Barbour County Public Lake Dam, Spring Hill, Rutherford and
Mount Andrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.

&&

LAT...LON 3194 8546 3198 8557 3216 8545 3222 8530
      3217 8519 3206 8526
TIME...MOT...LOC 1901Z 205DEG 11KT 3208 8537

40/Sizemore
Special weather statement, Jun 7, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
539 PM CDT Mon Jun 7 2021

ALZ033-072315-
Perry AL-
539 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 615 PM
CDT...

At 539 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Marion Junction, or 8 miles southeast of Marion,
moving north at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Marion, Suttle, Judson College and Radford.

LAT...LON 3249 8734 3267 8731 3264 8707 3250 8710
      3249 8711 3248 8722
TIME...MOT...LOC 2239Z 191DEG 17KT 3252 8724

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:37 PM CDTSpecial Weather StatementBMXCalhoun, St. Clair38 min
Jun 7, 2:01 PM CDTSpecial Weather StatementBMXBarbour29 min
Jun 7, 6:19 PM CDTSpecial Weather StatementBMXPerry26 min
Jun 7, 6:42 PM CDTSpecial Weather StatementBMXHale18 min
Jun 7, 6:59 PM CDTSpecial Weather StatementBMXBibb46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.